Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 21, 2006, 8:32 PM CDT for Dawson County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2006, 8:32 PM CDT (01:32 UTC)
- Expired
- May 21, 2006, 9:06 PM CDT
- In force
- 34 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Dawson County, TX
The radar
The Lubbock radar (KLBB), 97 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 4108 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 220132 SVRMAF TXC115-220230- /O.NEW.KMAF.SV.W.0142.060522T0132Z-060522T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 832 PM CDT SUN MAY 21 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAWSON COUNTY IN WEST TEXAS... * UNTIL 930 PM CDT * AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PUNKIN CENTER...OR 8 MILES NORTH OF LAMESA...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... ARVANA... HANCOCK... LAMESA... KEY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3295 10172 3294 10216 3255 10214 3254 10171 $$
1 follow-up statement
000 WWUS54 KMAF 220206 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 906 PM CDT SUN MAY 21 2006 TXC115-220216- /O.CAN.KMAF.SV.W.0142.000000T0000Z-060522T0230Z/ DAWSON TX- 906 PM CDT SUN MAY 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DAWSON COUNTY IS CANCELLED... AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3295 10172 3294 10216 3255 10214 3254 10171 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:55 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, May 21, 2:55 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
255 PM CDT SUN MAY 21 2006
.SHORT TERM...
VERY WARM TO HOT TEMPERATURES CONTINUE ACROSS THE AREA THIS
AFTERNOON AS UPPER TROUGH SITS OVER THE AREA. EXPECT ANOTHER WARM
NIGHT WITH TEMPERATURES SLOW TO COOL DOWN... LOWS IN THE UPPER 60S
TO 70S FOR MUCH OF THE AREA. SATELLITE SHOWS EXTENSIVE CU HAS
DEVELOPED FROM GUADALUPES DOWN ALONG THE MOUNTAIN CHAINS INTO BIG
BEND. A FEW RADAR RETURNS BUT SO FAR JUST SOME HIGH BASED SHOWERS.
HAVE ADDED ISOLATED SHOWERS AND THUNDERSTORMS FOR REMAINDER
AFTERNOON/EVENING FOR THESE LOCATION. ETA DOES DEVELOP SOME PRECIP
THIS EVENING ALONG A SURFACE TROUGH EXTENDING DOWN THROUGH THE TRANS
PECOS AREA. EXPECT VERY LITTLE RAIN TO REACH THE GROUND IN DRY
ATMOSPHERE... BUT COULD GET SOME LIGHTNING STRIKES.
.LONG TERM...
UPPER LEVEL RIDGE WILL CONTINUE OVER THE CWA THROUGH EARLY NEXT
WEEK. AT THE SURFACE...A LOW WILL CONTINUE ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO. THERMAL RIDGING WILL CONTINUE OVER THE AREA
WITH HOT AFTERNOON TEMPERATURES EXPECTED THROUGH WEDNESDAY. UPPER
LEVEL DISTURBANCES MOVING THROUGH THE RIDGE WILL COMBINE WITH THE
SURFACE TROUGH TO PRODUCE ISOLATED THUNDERSTORMS MONDAY FROM
PORTIONS OF SOUTHEAST NEW MEXICO TO THE EASTERN PERMIAN BASIN AND
THE LOWER TRANS PECOS REGION. ISOLATED THUNDERSTORMS WILL CONTINUE
OVER MAINLY THE EASTERN CWA DURING THE AFTERNOONS DUE TO AFTERNOON
HEATING AND THE SURFACE TROUGH IN THE AREA.
THE RIDGE IS PROGGED TO BREAK DOWN TUESDAY NIGHT AND WEDNESDAY WITH
THE FLOW ALOFT BECOMING MORE WESTERLY. BY THURSDAY THE RIDGE
REESTABLISHES ITSELF WITH A THERMAL RIDGE CONTINUING TO PRODUCE HOT
TEMPERATURES OVER THE CWA WEDNESDAY AND THURSDAY. TEMPERATURES WILL
BE COOLER TOWARD THE END OF THE WEEK BUT WILL REMAIN ABOVE NORMAL.
BY THE WEEKEND A UPPER LEVEL TROUGH MOVES ONTO THE CA COAST. WITH
THE RIDGE IN PLACE...THE TROUGH WILL TEND TO MOVE AROUND THE
PERIPHERY OF THE RIDGE. THIS WILL TEND TO PRECLUDE ANY CHANCE OF
SIGNIFICANT PRECIPITATION...HOWEVER THE SURFACE TROUGH WILL CONTINUE
TO PRODUCE ISOLATED THUNDERSTORMS OVER THE EASTERN CWA FOR THE
WEEKEND.
&&
.FIRE WEATHER...
THE FIRE WEATHER WATCH IN EFFECT MONDAY FOR THE GUADALUPE
MOUNTAINS IS BEING UPGRADED TO A RED FLAG WARNING. RELATIVE
HUMIDITY WILL FALL TO NEAR 10 PERCENT FOR SEVERAL HOURS. 20 FOOT
WIND SPEEDS WILL ALSO INCREASE TO 20 MPH OR MORE DURING THE
AFTERNOON AND THE FIRE DANGER IS HIGH.
HAVE ADDED A FIRE WEATHER WATCH FOR THE GUADALUPE MOUNTAINS
TUESDAY. MID LEVEL WINDS ARE EXPECTED TO INCREASE TUESDAY AFTERNOON
AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE ROCKY MOUNTAINS.
AFTERNOON RELATIVE HUMIDITY WILL REMAIN BELOW 15 PERCENT TUESDAY
AFTERNOON...FIRE DANGER WILL BE HIGH...AND 20 FT WINDS MAY INCREASE
TO 20 MPH OR MORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 71 97 68 100 / 0 10 10 10
CARLSBAD NM 64 101 66 103 / 10 10 10 10
DRYDEN TX 69 96 68 98 / 0 10 10 10
FORT STOCKTON TX 70 99 68 103 / 0 10 10 10
GUADALUPE PASS TX 67 94 65 96 / 10 10 10 10
HOBBS NM 62 100 65 102 / 10 10 10 10
MARFA TX 53 93 58 96 / 10 10 10 10
MIDLAND INTL AIRPORT TX 70 98 68 101 / 0 10 10 10
ODESSA TX 71 99 69 102 / 0 10 10 10
WINK TX 71 105 70 109 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON CDT MONDAY TO 9 PM CDT MONDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM NOON CDT TUESDAY TO 9 PM CDT TUESDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM NOON CDT TUESDAY TO 9 PM CDT TUESDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM NOON CDT MONDAY TO 9 PM CDT MONDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
72/54Hazardous weather outlook, May 21, 2:38 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT SUN MAY 21 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 238 PM CDT SUN MAY 21 2006 /138 PM MDT SUN MAY 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHEASTERN NEW MEXICO... THE DAVIS MOUNTAINS... INTO THE BIG BEND REGION. LITTLE RAINFALL IS EXPECTED... BUT DRY LIGHTING AND GUSTY WINDS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW RELATIVE HUMIDITY... HIGH FIRE DANGER... AND INCREASING WINDS WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS MONDAY AFTERNOON AND TUESDAY AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 21, 4:18 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 418 PM CDT SUN MAY 21 2006 TXZ074-081-212215- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 418 PM CDT SUN MAY 21 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF MARATHON AT 418 PM CDT...MOVING SOUTHWEST AT 5 MPH. THIS THUNDERSTORM COULD PRODUCE GUSTY WINDS IN EXCESS OF 50 MPH. THOSE IN MARATHON...ALTUDA...AND ALONG U.S. HIGHWAYS 67...90...385...AND STATE HIGHWAY 118 SHOULD BE AWARE THAT GUSTY WINDS ARE POSSIBLE IN THESE LOCATIONS. IF RAINFALL OCCURRS...AMOUNTS WILL BE BRIEF AND MINIMAL. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PEOPLE IN NORTH CENTRAL BREWSTER COUNTY...INCLUDING THE CITY OF MARATHON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:14 PM CDT | Red Flag Warning | MAF | 30 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.